Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 5, 2011, 3:59 PM MDT for Lake County, Montana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 3:59 PM MDT (21:59 UTC)
- Expired
- Aug 5, 2011, 4:25 PM MDT
- In force
- 26 min
- Issued by
- NWS Missoula, MT
County Lake County, MT
The radar
The Missoula radar (KMSX), 40 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WWUS85 KMSO 052159
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
359 PM MDT FRI AUG 5 2011
MTZ003-052225-
FLATHEAD/MISSION VALLEYS-
359 PM MDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDERS AND SOUTHERN
LAKE COUNTIES UNTIL 425 PM MDT...
AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF DIXON...OR 20 MILES SOUTH OF
POLSON...MOVING EAST AT 10 MPH.
HEAVY RAIN IS THE MAIN THREAT WITH THIS STORM..
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAINT IGNATIUS...
MOIESE...CHARLO...FORT CONNAH...ALLENTOWN AND KICKING HORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4728 11404 4733 11437 4735 11437 4736 11442
4752 11438 4750 11401 4748 11400 4729 11400
TIME...MOT...LOC 2159Z 279DEG 9KT 4741 11427
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:09 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 5, 2:09 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 209 PM MDT FRI AUG 5 2011 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE ALREADY STARTED ACROSS CENTRAL AND NORTHERN IDAHO AND ARE MOVING QUICKLY INTO WESTERN MONTANA. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING AND DIE OFF TONIGHT. THE AREA WILL REMAIN UNDER UNSTABLE WESTERLY FLOW THROUGH THE WEEKEND. SO AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE A DAILY OCCURRENCE...WITH SOME SHOWERS PERSISTING OVERNIGHT. AFTER THIS EVENING...THE MAIN AREAS AFFECTED WILL INCLUDE LEMHI COUNTY...SOUTHERN IDAHO COUNTY...AND SOUTHWESTERN MONTANA. INSTABILITY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MONDAY AFTERNOON AND TUESDAY AFTERNOON...AS REMAINING ATMOSPHERIC MOISTURE WILL BE PREVALENT ENOUGH TO COMBINE WITH THE INSTABILITY TO HELP SPAWN STORM GROWTH DURING THE AFTERNOON HOURS. BEYOND TUESDAY...A FLAT AREA OF HIGH PRESSURE WILL STEADILY DEVELOP ACROSS THE SOUTHWEST UNITED STATES...PLACING THE NORTHERN ROCKIES IN A DRYING AND WARMING REGIME THROUGH NEXT WEEKEND. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS AFFECTING ALL AREA TERMINALS. TERMINALS IMPACTED BY THUNDERSTORMS WILL BE AFFECTED MAINLY BY HEAVY RAIN...GUSTY WINDS...INTERMITTENT LIGHTNING...AND LOWERED CEILINGS. STORMS WILL DIE OFF OVER NIGHT TONIGHT AS DRY UPPER LEVEL AIR MOVES INTO THE AREA. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM/AVIATION...LEACH/MEAD LONG TERM....ALLEGRETTO
In the hours before
Special weather statement, Aug 5, 1:00 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 100 PM MDT FRI AUG 5 2011 MTZ001>003-051945- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER/BOB MARSHALL REGION- 100 PM MDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD AND NORTHERN LAKE COUNTIES UNTIL 145 PM MDT... AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF WOODS BAY...OR 15 MILES SOUTH OF KALISPELL...MOVING EAST AT 25 MPH. FREQUENT DANGEROUS LIGHTNING...IN ADDITION TO BRIEF HEAVY RAIN AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NORTH AND CENTRAL PORTIONS OF FLATHEAD LAKE...BIGFORK...WOODS BAY...LAKESIDE...ROLLINS AND SOMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4813 11389 4789 11386 4788 11439 4806 11438 TIME...MOT...LOC 1859Z 262DEG 20KT 4798 11425
Special weather statement, Aug 5, 3:59 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
359 PM MDT FRI AUG 5 2011
MTZ003-052225-
FLATHEAD/MISSION VALLEYS-
359 PM MDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDERS AND SOUTHERN
LAKE COUNTIES UNTIL 425 PM MDT...
AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF DIXON...OR 20 MILES SOUTH OF
POLSON...MOVING EAST AT 10 MPH.
HEAVY RAIN IS THE MAIN THREAT WITH THIS STORM..
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAINT IGNATIUS...
MOIESE...CHARLO...FORT CONNAH...ALLENTOWN AND KICKING HORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4728 11404 4733 11437 4735 11437 4736 11442
4752 11438 4750 11401 4748 11400 4729 11400
TIME...MOT...LOC 2159Z 279DEG 9KT 4741 11427The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:58 PM MDT | Special Weather Statement | MSO | 32 min | |
| Aug 4, 7:21 PM MDT | Special Weather Statement | MSO | Missoula | 24 min |
| Aug 4, 7:28 PM MDT | Special Weather Statement | MSO | Missoula | 32 min |
| Aug 5, 1:00 PM MDT | Special Weather Statement | MSO | Flathead | 45 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.